# SDR CA981214023

- Difficulty date: December 2, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Lear 60LEAR
- Engine: Pwa PW305A
- System (JASC): 7500 · Engine Bleed Air System
- Part: Seal
- Part number: 31032
- Condition: Improper
- Location: Tail Compartment
- Part time: 4,473 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: B, O
- Precautionary procedure: A, B, G

## Discrepancy

(CAN) IN CRUISE AT 43,000 FEET, BOTH BLEED AIR LIGHTS CAME ON INDICATING AN OVERHEAT CONDITION IN THE TAIL COMPARTMENT.  LIGHT OFF WITH LEFT BLEED SWITCH IN EMERGENCY.  SHORTLY AFTER, SMOKE FILLED THE COCKPIT AND CABIN.  EMERGENCY DESCENT INITIATED AND OXYGEN MASKS DEPLOYED.  HYDRAULIC PRESSURE LOST ON BOTH SIDES, BUT WAS RECOVERED AT APPROXIMATELY 30,000 FEET.  SMOKE DISSIPATED DURING THE DESCENT.  TWO SEALS ON BLEED AIR COUPLING WERE LEAKING AND INSTALLED IMPROPERLY.  HYDRAULIC RESERVOIR VACUUM RELIEF VALVE WAS ALSO DEFECTIVE.
